Alert archive / North Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 47, NWS Blacksburg, VA

July 27, 2013Ashe County, Watauga County, Wilkes County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Jul 27, 2013, 8:45 PM EDT for Ashe County, Watauga County, Wilkes County, North Carolina. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2013, 8:45 PM EDT (00:45 UTC)
Expired
Jul 28, 2013, 12:45 AM EDT
In force
4 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Ashe County, NC, Watauga County, NC, Wilkes County, NC

The radar

The Roanoke radar (KFCX), 134 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 9:00 PM EDTFLASH FLOOD6 Sw Wilbar, NCBETWEEN 2100-2200 SEVERAL WATER RESCUES TOOK PLACE ON PUMKIN RUN ROAD. RED CROSS IS PROVIDING SHELTER FOR 10 INDIVIDUALS DISPLACED BY FLOODING.
Jul 27, 9:30 PM EDTFLASH FLOODDarby, NCELK CREEK REPORTED OUT OF ITS BANKS NEAR DARBY NC.
Jul 27, 10:00 PM EDTFLASH FLOOD4 Ssw Wilbar, NCTHE NORTH PRONG OF LEWIS FORK IS OUT OF ITS BANKS. PARSONVILLE ROAD WAS UNDER 3 FEET OF WATER. EMS IS UNABLE TO ACCESS PARSONVILLE. HOMES HAVE BEEN REPORTED AS SURROUNDED BY WATER ALONG PARSONVILLE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2013-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 317 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2013-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
317 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

747 
WGUS51 KRNK 280045
FFWRNK
NCC009-189-193-280445-
/O.NEW.KRNK.FF.W.0047.130728T0045Z-130728T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
845 PM EDT SAT JUL 27 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
  WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...
  SOUTHERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 1245 AM EDT

* AT 837 PM EDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY AREA 
  OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE 
  WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN JUST 
  WEST OF WILBAR NORTH CAROLINA. AN ADDITIONAL INCH OF RAIN IS 
  LIKELY BEFORE 10:00 PM.  THIS WILL LIKELY RESULT IN FLASH
  FLOODING.  LANDSLIDES ARE ALSO POSSIBLE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BOONE...
  DEEP GAP...
  TODD...
  MC GRADY...
  AND WILBAR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO SEE THE
FLOODING. IF FLASH FLOODING IS OBSERVED...MOVE UP TO HIGHER GROUND
QUICKLY.  DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3639 8155 3644 8137 3644 8127 3641 8127
      3638 8124 3637 8125 3636 8122 3631 8119
      3614 8125 3609 8145 3610 8152 3612 8154
      3611 8181 3620 8186 3619 8188
$$

11
3 follow-up statements
103 
WGUS71 KRNK 280147
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
947 PM EDT SAT JUL 27 2013

NCC009-189-193-280445-
/O.CON.KRNK.FF.W.0047.000000T0000Z-130728T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES NC-WATAUGA NC-ASHE NC-
947 PM EDT SAT JUL 27 2013

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
NORTHWESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...
SOUTHERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA...

AT 935 PM EDT...THERE WERE REPORTS OF FLASH FLOODING IN WESTERN 
WILKES COUNTY...NEAR PARSONVILLE AND DARBY. THE MOUNTAIN VIEW 
VOLUNTEER FIRE DEPARTMENT REPORTED THAT ELK CREEK WAS OUT OF ITS 
BANKS. SEVERAL HOMES IN THE AREA WERE SURROUNDED BY WATER. 

NATIONAL WEATHER SERVICE RADAR INDICATES THAT BETWEEN 3 AND 4 INCHES 
OF RAIN HAS FALLEN NEAR PARSONVILLE SINCE 6:00 PM THIS EVENING. 
RADAR ALSO ESTIMATES THAT UPWARDS OF 7 INCHES OF RAIN HAS FALLEN 
NEAR PARSONVILLE OVER THE LAST 24 HOURS.   
 
EXCESSIVE RAINFALL OVER THE WARNING AREA WILL CAUSE MUD SLIDES NEAR 
STEEP TERRAIN. A MUD SLIDE WILL CONSIST OF ROCK...MUD...VEGETATION 
AND OTHER LOOSE MATERIALS. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING AND POSSIBLE MUD SLIDES 
INCLUDE...

BOONE...
DEEP GAP...
TODD...
MC GRADY...
PARSONVILLE
AND WILBAR. 

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA BETWEEN 10:00 PM AND MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO SEE THE
FLOODING. IF FLASH FLOODING IS OBSERVED...MOVE UP TO HIGHER GROUND
QUICKLY.  DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP
TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND DONT DROWN. NEVER TRY
TO CROSS A FLOWING STREAM ON FOOT.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3639 8155 3644 8137 3644 8127 3641 8127
      3638 8124 3637 8125 3636 8122 3631 8119
      3614 8125 3609 8145 3610 8152 3612 8154
      3611 8181 3620 8186 3619 8188

$$

PM
917 
WGUS71 KRNK 280333
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1133 PM EDT SAT JUL 27 2013

NCC009-189-193-280445-
/O.CON.KRNK.FF.W.0047.000000T0000Z-130728T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES NC-WATAUGA NC-ASHE NC-
1133 PM EDT SAT JUL 27 2013

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
NORTHWESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...
SOUTHERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA...

AT 1125 PM EDT...LOCAL LAW ENFORCEMENT REPORTED THAT SEVERAL WATER 
RESCUES HAD TAKEN PLACE IN WESTERN WILKES COUNTY NEAR PARSONVILLE. 
FLOODING CONTINUES IN THE PARSONVILLE AREA AND STREAM LEVELS REMAIN 
DANGEROUSLY HIGH. 
 
FLASH FLOODING IS ONGOING...BUT SHOULD BEGIN TO RECEDE SINCE THE 
HEAVY RAIN HAS ENDED FOR THE TIME BEING.  IF HEAVY RAIN RE-DEVELOPS 
OVER THE AREA...CREEKS AND STREAMS WILL QUICKLY RISE 
AGAIN...POTENTIALLY HIGHER THAN BEFORE.   
 
EXCESSIVE RAINFALL OVER THE WARNING AREA HAS RESULTED IN MUD SLIDES 
NEAR STEEP TERRAIN. A MUD SLIDE CAN CONSIST OF ROCK...MUD... 
VEGETATION AND OTHER LOOSE MATERIALS.  MOTORISTS SHOULD BE ON THE 
LOOKOUT FOR DEBRIS COVERING THE HIGHWAY.  ROADS MAY BECOME 
IMPASSABLE WHERE MUDSLIDES OR DEBRIS FLOWS TAKE PLACE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO SEE THE
FLOODING. IF FLASH FLOODING IS OBSERVED...MOVE UP TO HIGHER GROUND
QUICKLY.  DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.

THE HEAVY RAIN WILL INCREASE THE RISK OF LANDSLIDES. IF YOU ARE NEAR
STEEP SLOPES OR A MOUNTAIN-SIDE STREAM OR RIVER...SEEK REFUGE ON
HIGHER GROUND AWAY FROM THE STREAM IMMEDIATELY. POTENTIAL FLASH FLOOD
AND LANDSLIDE HAZARDS INCLUDE WASHED-OUT ROADS OR BRIDGES...FALLING
ROCKS...MUD...TREES...AND OTHER LARGE DEBRIS. REMAIN ALERT!

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3639 8155 3644 8137 3644 8127 3641 8127
      3638 8124 3637 8125 3636 8122 3631 8119
      3614 8125 3609 8145 3610 8152 3612 8154
      3611 8181 3620 8186 3619 8188

$$

11
763 
WGUS71 KRNK 280451
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1251 AM EDT SUN JUL 28 2013

NCC009-189-193-280457-
/O.EXP.KRNK.FF.W.0047.000000T0000Z-130728T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES NC-WATAUGA NC-ASHE NC-
1251 AM EDT SUN JUL 28 2013

...THE FLASH FLOOD WARNING FOR
NORTHWESTERN WILKES COUNTY...
WATAUGA COUNTY...
AND SOUTHERN ASHE COUNTY HAS EXPIRED...

THE HEAVIEST RAIN HAS ENDED FOR THE REGION. FLOOD WATERS ARE 
RECEDING THIS MORNING...LONGER DURATION FLOOD WARNINGS ARE IN EFFECT 
FOR THE AREA. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.

LAT...LON 3639 8155 3644 8137 3644 8127 3641 8127
      3638 8124 3637 8125 3636 8122 3631 8119
      3614 8125 3609 8145 3610 8152 3612 8154
      3611 8181 3620 8186 3619 8188

$$

KK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 8:25 PM EDT, 20 minutes earlier.

Area forecast discussion, Jul 27, 8:25 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
825 PM EDT SAT JUL 27 2013

.SYNOPSIS...
A COLD FRONT APPROACHES LATE TONIGHT...CROSSING THE REGION
TOMORROW. HIGH PRESSURE WILL BRING DRIER AIR TO THE REGION EARLY
NEXT WEEK. AN AREA OF LOW PRESSURE ARRIVES FROM THE WEST ON
WEDNESDAY. AN UPPER RIDGE BUILDS EAST LATE IN THE WORK WEEK.

&&

.NEAR TERM /UNTIL 8 AM SUNDAY MORNING/...
AS OF 745 PM EDT SATURDAY...

MORE UNSTABLE SOUPY AIR IS BEING FORCED OUT OF THE GULF OF MEXICO
AHEAD OF A COLD FRONT THROUGH THE OHIO VALLEY. WITH FLOW PARALLEL TO
THE MOUNTAINS...SHOWERS AND SOME EMBEDDED THUNDERSTORMS ARE STUCK
ALONG THE BLUE RIDGE IN NW NC ATTM. WATER PROBLEMS WILL LIKELY
RESULT AGAIN THIS EVENING. THESE STORMS MAY SPREAD INTO THE NC
PIEDMONT LATER THIS EVENING AND AFTER MIDNIGHT AS THE FRONT SLOWLY
MOVES THROUGH THE OHIO VALLEY AND THE MOST UNSTABLE/MOIST AIRMASS
IS SHOVED SLIGHTLY TO THE EAST.

&&

.SHORT TERM /8 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
AS OF 400 PM EDT SATURDAY...

ON SUNDAY...THE COLD FRONT WILL ENTER AND THEN MOVE ACROSS THE
REGION. THE BEST ENERGY AND ORGANIZED PRECIPITATION LOOKS AT THIS
POINT TO REMAIN NORTH OF THE REGION. WE WILL CONTINUE TO MONITOR
THESE TRENDS TO SEE IF ANY ADDITIONAL WATCHES WILL BE NEEDED FOR
TOMORROW. FOR NOW...NONE WILL BE ISSUED. COVERAGE WILL BE GREATEST
IN THE EAST DURING THE AFTERNOON WHEN WHERE THE POSITION OF THE
FRONT WILL COINCIDE WITH THE PEAK HEATING OF THE DAY.

CLOSED LOW OVER THE GREAT LAKES WILL GRADUALLY MOVE INTO
SOUTHEASTERN CANADA AND WEAKEN. TROUGH AMPLITUDE WILL DECREASE
THROUGH THE SHORT TERM. IN ITS WAKE...FASTER MORE ZONAL FLOW REGIME
MAY DELIVER A TIGHT DISTURBANCE WHICH WILL SPREAD RAIN AT LEAST
ACROSS THE EXTREME WEST AND SW TUESDAY NIGHT. DOWNSLOPING FLOW WITH
A COOLER AND DRIER AIRMASS SHOULD GIVE US AN OPPORTUNITY TO DRY OUT
BEFORE THAT OCCURS. COULD SEE SHOWERS/POPS HOLDING ACROSS THE
SOUTHSIDE AND PIEDMONT A LITTLE LONGER THAN MODELS SUGGEST SUNDAY
NIGHT. SURFACE HIGH OF DECENT STRENGTH WITH DEWPOINTS IN THE LOWER
50S MONDAY AFTERNOON SHOULD SEND THE COLDEST MOUNTAIN VALLEYS INTO
THE UPPER 40S ONCE AGAIN TUESDAY MORNING. APPEARS AS THOUGH ANY HIGH
CLOUDS WILL HOLD OFF FROM THE SOUTHWEST FOR DECOUPLING TO OCCUR.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 400 PM EDT FRIDAY...

ALTHOUGH THE OP GFS HAS BACKED OFF...THE GEFS AND ECMWF RATHER
BULLISH WITH REGARDS TO WIDESPREAD STRATIFORM RAIN AND POSSIBLY EVEN
AN INSITU WEDGE FOR WEDNESDAY. WITH SURFACE WINDS STILL SHOWING SOME
SOUTHERLY COMPONENT...HESITANT TO GO AS COLD AS AN IN SITU WEDGE
WOULD SUGGEST. HOWEVER...FELT IT WAS PRUDENT TO GO COLDER THAN
GUIDANCE/HPC AT THIS TIME AND PLACE TEMPS RIGHT IN THE MIDDLE OF THE
2M TEMPS AND ECMWF MOS. AN IN SITU WEDGE AND ALL DAY RAIN COULD
EASILY KEEP TEMPS IN THE LOW 70S FOR THE ENTIRE DAY. ONCE THAT
SYSTEM DEPARTS...DEVELOPING REX BLOCK IN THE PAC NW WILL FORCE A
SLICE OF THE FOUR CORNERS UPPER RIDGE AND +20C H85 AIR TO DART INTO
OUR REGION LATE NEXT WEEK. THUS...EXPECTING ISOLATED STORMS IN THE
MOUNTAINS TO END THE FORECAST.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
AS OF 155 PM EDT SATURDAY...

ALTHOUGH THICK CLOUD COVER IS IN PLACE...PLENTIFUL RAIN TODAY
SHOULD ALLOW AT LEAST TEMPO IFR/CIG VIS AT BCB/LWB LATER TONIGHT.
THE THREAT OF THUNDERSTORMS IS PRETTY MUCH OVER FOR THE REST OF
TONIGHT...ALTHOUGH THERE REMAINS AN OUTSIDE CHANCE ACROSS THE
VA/NC PIEDMONT NEAR KDAN LATER TONIGHT. SHOWERS AND A FEW
EMBEDDED STRIKES NEAR KLWB WILL BE OUT OF THE AREA WITHIN AN HOUR.

THE COLD FRONT CROSSES THE AREA SUNDAY AFTERNOON INTO THE EVENING.
WE ARE EXPECTING SHOWERS AND STORMS DURING THIS TIME PERIOD.

HIGH PRESSURE WILL BUILD INTO THE REGION BY MONDAY...AND INFLUENCE
OUR WEATHER PATTERN THROUGH TUESDAY. MAINLY VFR CONDITIONS ARE
EXPECTED THROUGH THIS TIME PERIOD WITH LATE NIGHT AND EARLY
MORNING MOUNTAIN AND VALLEY FOG POSSIBLE.

ON WEDNESDAY... AN AREA OF LOW PRESSURE WILL APPROACH AND MOVE
INTO THE AREA. EXPECT A RETURN OF ORGANIZED PRECIPITATION AND
AREAS OF SUB-VFR CONDITIONS AS EARLY AS LATE TUESDAY NIGHT ACROSS
THE WEST.

BY THURSDAY...AN UPPER RIDGE STRETCHES EAST WITH MOUNTAIN
THUNDERSTORMS EXPECTED DURING THE AFTERNOON.

&&

.HYDROLOGY...
FLASH FLOOD WATCH HAS BEEN EXTENDED TO MIDNIGHT TO ALLOW FOR THE
POTENTIAL FOR ISOLATED SHOWERS AND STORMS ARRIVING FROM THE WEST
MOVING OVER AREAS THAT RECEIVED THE HEAVY RAIN TODAY. HAVE ALSO
ADDED GILES AND BLAND COUNTIES IN VIRGINIA. RADAR INDICATES THAT
MOST OF THE WATCH AREA RECEIVED BETWEEN TWO AND FOUR INCHES OF RAIN.
AN QUICK INCH OR TWO OF RAIN FROM ONE OF THE HEAVIER CELLS COULD
PROMPT ADDITIONAL FLASH FLOODING...ESPECIALLY IN AREAS THAT
EXPERIENCED FLASH FLOODING TODAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ009>017-
     032.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ001>004-
     018>020.
WV...NONE.

&&

SYNOPSIS...DS
NEAR TERM...KM
SHORT TERM...DS/KM
LONG TERM...KM
AVIATION...DS/KM
HYDROLOGY...DS
Hazardous weather outlook, Jul 27, 4:54 PM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 PM EDT SAT JUL 27 2013

VAZ007-018>020-022>024-033>035-WVZ042>045-282100-
TAZEWELL-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
FRANKLIN-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER-
454 PM EDT SAT JUL 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ043>047-058-059-282100-
ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
454 PM EDT SAT JUL 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN APPROACHING COLD FRONT WILL TRIGGER SCATTERED THUNDERSTORMS
ON SUNDAY. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING
WINDS AND VERY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>004-018>020-VAZ009>017-032-282100-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-PATRICK-
454 PM EDT SAT JUL 27 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE STILL POSSIBLE THIS
EVENING. THE THREAT FOR FLASH FLOODING CONTINUES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 27, 2:53 PM EDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
253 PM EDT SAT JUL 27 2013

NCZ005-272000-
ROCKINGHAM NC-
253 PM EDT SAT JUL 27 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 400 PM EDT

* AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR MONROETON...MOVING TO THE NORTHEAST AT
  55 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  REIDSVILLE...
  LAWSONVILLE...
  MONROETON...
  AND RUFFIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3625 7989 3628 7991 3649 7952 3627 7953
      3624 7961
TIME...MOT...LOC 1851Z 240DEG 49KT 3628 7973

RAB
Local storm report, Jul 27, 3:05 PM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
305 PM EDT SAT JUL 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 AM     DEBRIS FLOW      5 ESE DEEP GAP          36.22N 81.43W
07/27/2013                   WILKES             NC   911 CALL CENTER

            LANDSLIDE ON FALL CREEK ROAD. ROAD IS CURRENTLY CLOSED.

&&

JVC
Local storm report, Jul 27, 3:20 PM EDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
320 PM EDT SAT JUL 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 AM     FLASH FLOOD      5 ESE DEEP GAP          36.22N 81.43W
07/27/2013                   WILKES             NC   911 CALL CENTER

            LANDSLIDE CAUSED BY HEAVY RAIN ON FALL CREEK ROAD. ROAD
            IS WASHED OUT TO CENTERLINE AND IS CURRENTLY CLOSED.

&&

JVC
Local storm report, Jul 27, 3:32 PM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT SAT JUL 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 AM     FLASH FLOOD      4 WSW RONDA             36.21N 81.01W
07/27/2013                   WILKES             NC   911 CALL CENTER

            FLASH FLOODING ALONG COTTON MILL ROAD NEAR ROARING RIVER
            NC

&&

JVC
Special weather statement, Jul 27, 3:39 PM EDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 PM EDT SAT JUL 27 2013

NCZ006-272045-
CASWELL NC-
339 PM EDT SAT JUL 27 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 445 PM EDT

* AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR CAMP SPRINGS...MOVING TO THE EAST AT 30
  MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PROSPECT HILL...
  JERICHO...
  YANCEYVILLE...
  CAMP SPRINGS...
  AND HAMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3625 7947 3633 7953 3640 7952 3654 7925
      3654 7914 3625 7915
TIME...MOT...LOC 1937Z 266DEG 26KT 3630 7947

RAB
Special weather statement, Jul 27, 6:25 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EDT SAT JUL 27 2013

WVZ043-045-272315-
SUMMERS WV-GREENBRIER WV-
625 PM EDT SAT JUL 27 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA...
  CENTRAL GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 715 PM EDT

* AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS ALONG A
  LINE EXTENDING FROM 7 MILES NORTHWEST OF ELTON TO FLAT
  TOP...MOVING TO THE EAST AT 20 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE
  STORMS.

* LOCATIONS IMPACTED INCLUDE...
  HINTON...
  PIPESTEM...
  ALDERSON...
  RUPERT...
  AND SANDSTONE.

LAT...LON 3800 8029 3770 8056 3773 8066 3749 8082
      3750 8097 3759 8109 3761 8106 3763 8108
      3771 8097 3768 8090 3768 8088 3774 8092
      3778 8090 3782 8094 3787 8075 3795 8081
      3798 8077 3801 8079 3806 8068
TIME...MOT...LOC 2221Z 270DEG 16KT 3789 8091 3760 8118

PM

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 12:47 AM EDTAreal Flood WarningRNKAshe, Watauga, Wilkes6 hr
Jul 28, 4:29 PM EDTSpecial Weather StatementRNKWilkes31 min
Jul 28, 4:59 PM EDTSpecial Weather StatementRNKYadkin31 min
Jul 28, 5:03 PM EDTSevere Thunderstorm WarningRNKWilkes, Yadkin42 min

Nearby

Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.